Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 174, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 22, 2004, 2:54 PM CDT for Clark County, Edgar County, Illinois. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2004, 2:54 PM CDT (19:54 UTC)
- Expired
- Jul 22, 2004, 4:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clark County, IL, Edgar County, IL
The radar
The Evansville,IN radar (KVWX), 134 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:10 PM CDT | TSTM WND DMG | Casey, IL | ROOF BLOWN OFF RESTAURANT IN CASEY. FROM COUNTY SHERIFF. |
| Jul 22, 3:40 PM CDT | TSTM WND DMG | Casey, IL | SMALL AND LARGE TREE LIMBS DOWN. |
| Jul 22, 3:40 PM CDT | TSTM WND DMG | Marshall, IL | SMALL AND LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 221954 SVRILX ILC023-045-222100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 253 PM CDT THU JUL 22 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS CLARK COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 400 PM CDT * AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTHWEST OF KANSAS TO 10 MILES SOUTHWEST OF KANSAS...OR FROM 12 MILES NORTHEAST OF CHARLESTON TO 7 MILES SOUTHEAST OF CHARLESTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... MARTINSVILLE CLARKSVILLE OLIVER MARSHALL VERMILION WEST UNION DENNISON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3963 8797 3931 8802 3918 8764 3958 8755 $$ KH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:45 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 22, 1:45 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CDT THU JUL 22 2004 .DISCUSSION... BUSY WITH WEATHER THIS AFTERNOON SO DISCUSSION WILL BE ON THE SHORT SIDE. SHORT TERM...TODAY THROUGH FRIDAY NIGHT... SEVERE WEATHER NOW MAKING WAY ACROSS FORECAST AREA ATTM. BY 18Z ...CLEARING LINE HAS MOVED NORTH TO U.S. HIGHWAY 36 ALLOWING STORMS TO BECOME SURFACE BASED UP TO ABOUT I-74. SERIES OF STORMS WILL LIKELY MOVE ALONG BOUNDARY AS IT SAGS SOUTH THROUGH NIGHT. 12Z NCEP MODEL SUITE SUGGESTS ACTION WILL REDEVELOP OVERNIGHT ACROSS THE NORTH NEAR 800 MB FRONT. WILL GO WITH HIGHER PRECIP CHANCES ACROSS CENTRAL TONIGHT AND MENTION HEAVY RAIN. CONVECTION SHOULD HELP PUSH BOUNDARY SOUTH TONIGHT. WILL TRANSLATE RAIN AREA SOUTHWARD OUT OF CWA FRIDAY PER 12Z ETA. STUCK CLOSE TO MAV WITH TEMPS. LONG TERM...SATURDAY THROUGH THURSDAY... GFS ENSEMBLE NOW SHOWING A BIT MORE SPREAD FOR MIDWEEK...BUT THE MEAN STILL SHOWS GENERALLY BLO CLIMO POPS. WILL STICK WITH MEX GUIDANCE FOR TEMPS. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && BARKER
Hazardous weather outlook, Jul 22, 11:11 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1111 AM CDT THU JUL 22 2004 ILZ027>031-036>038-040>057-061-231107- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...MATTOON... PEORIA...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE 1111 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE SOUTHEAST INTO CENTRAL ILLINOIS THIS EVENING. THIS COLD FRONT COLLIDING WITH A VERY UNSTABLE TROPICAL AIR MASS WILL PRODUCE SCATTERED THUNDERSTORMS FOR THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL AND FREQUENT LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COLD FRONT WILL EXIT SOUTHEAST ILLINOIS FRIDAY MORNING KEEPING THE CHANCES OF THUNDERSTORMS SOUTH OF PEORIA AND BLOOMINGTON...WITH THE BEST CHANCE FROM I-70 SOUTH. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. ILZ062-063-066>068-071>073-231107- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE 1111 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE SOUTHEAST INTO SOUTHEAST ILLINOIS LATE TONIGHT. THIS APPROACHING COLD FRONT COLLIDING WITH A VERY UNSTABLE TROPICAL AIR MASS WILL PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND BE MORE LIKELY TONIGHT. HEAVY RAINFALL AND FREQUENT LIGHTNING IS POSSIBLE WITH THESE STORMS TONIGHT. NO OTHER SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COLD FRONT WILL EXIT SOUTHEAST ILLINOIS FRIDAY MORNING. THIS FRONT WILL STILL BE CLOSE ENOUGH TO CONTINUE A CHANCE OF THUNDERSTORMS DURING THE DAY FRIDAY. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. HUETTL
In the hours before
Local storm report, Jul 22, 1:02 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
102 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0101 PM TSTM WND DMG BROADWELL 40.07N 89.44W
07/22/2004 LOGAN IL EMERGENCY MNGR
TREE BLOWN DOWN ON POWER SUBSTATION. FROM COUNTY ESDA.
&&
KELLYLocal storm report, Jul 22, 1:29 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
129 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG PEKIN 40.57N 89.63W
07/22/2004 TAZEWELL IL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
1200 PM FLASH FLOOD PEKIN 40.57N 89.63W
07/22/2004 TAZEWELL IL EMERGENCY MNGR
STREET FLOODED WITH 2 TO 2.5 FEET OF WATER.
&&
KELLYLocal storm report, Jul 22, 1:50 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
150 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG MAROA 40.04N 88.95W
07/22/2004 MACON IL EMERGENCY MNGR
TREE DOWN ON A HOUSE IN MAROA...POWER LINES DOWN IN TOWN.
&&
KELLYLocal storm report, Jul 22, 2:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST CISCO 40.01N 88.72W
07/22/2004 60 MPH PIATT IL EMERGENCY MNGR
ESTIMATED WIND GUST.
&&
KELLYLocal storm report, Jul 22, 2:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
233 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND DMG BROADWELL 40.07N 89.44W
07/22/2004 LOGAN IL EMERGENCY MNGR
FOUR INCH DIAMETER TREE LIMB DOWN ON PINE STREET IN
BROADWELL. IN ADDITION...6 INCH LIMB DOWN ON NATURAL GAS
GAUGING FACILITY ON JACOB STREET IN BROADWELL...NO LEAK.
&&
KELLYSpecial weather statement, Jul 22, 2:35 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 235 PM CDT THU JUL 22 2004 ILZ030-031-038-042>046-051>057-061-222027- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-MARSHALL- MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 235 PM CDT THU JUL 22 2004 ...SEVERE THUNDERSTORM WATCH 665 HAS BEEN CLEARED FROM MARSHALL...WOODFORD...AND LOGAN COUNTIES... THE SEVERE WEATHER THREAT IS SHIFTING EAST AND SOUTHEAST ACROSS ILLINOIS. THE COUNTIES OF WOODFORD...MARSHALL...AND LOGAN COUNTY HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH 665. THIS WATCH REMAINS IN EFFECT UNTIL 6 PM CDT FOR MCLEAN...CHAMPAIGN...VERMILLION... DEWITT... PIATT...MACON...SANGAMON...CHRISTIAN...SHELBY...MOULTRIE... DOUGLAS...COLES...AND EDGAR COUNTIES.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:16 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 59 min |
| Jul 22, 12:23 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 52 min |
| Jul 22, 12:32 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 58 min |
| Jul 22, 1:09 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 66 min |
| Jul 22, 1:32 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 43 min |
| Jul 22, 1:46 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 59 min |
| Jul 22, 1:54 PM CDT | Tornado Warning | ILX | Piatt | 51 min |
| Jul 22, 1:55 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 65 min |
| Jul 22, 1:56 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 64 min |
| Jul 22, 2:02 PM CDT | Flash Flood Warning | ILX | Richland | 3 hr |
| Jul 22, 2:09 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 66 min |
| Jul 22, 2:18 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 57 min |
| Jul 22, 2:21 PM CDT | Tornado Warning | ILX | Douglas | 39 min |
| Jul 22, 2:28 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 62 min |
| Jul 22, 2:32 PM CDT | Flash Flood Warning | ILX | Lawrence | 4 hr |
| Jul 22, 3:05 PM CDT | Flash Flood Warning | ILX | Shelby | 6 hr |
| Jul 22, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 44 min |
| Jul 22, 3:22 PM CDT | Flash Flood Warning | ILX | Clark, Cumberland | 6 hr |
| Jul 22, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 63 min |
| Jul 22, 3:37 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 53 min |
| Jul 22, 4:00 PM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 5 hr |
| Jul 22, 4:06 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 54 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.